MAUDE Adverse Event Report: SYNTHES MONUMENT SPORT GRIP T25 STARDRIVE SHAFTF/MATRIX-STANDARD; SCREWDRIVERS

SYNTHES MONUMENT SPORT GRIP T25 STARDRIVE SHAFTF/MATRIX-STANDARD; SCREWDRIVERS
Catalog Number 03.632.005
Medical Device Problem Codes Fitting Problem (2183); Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part # 03.632.005, synthes lot #6847814: release to warehouse date: 09-apr-2012, expiration date: n/a, manufactured by synthes (b)(4): no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.A product development investigation was performed.The returned instrument was examined and the complaint condition was able to be confirmed as the driver tip was found to be worn.A visual inspection and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The sport grip t25 stardrive (03.632.005) is utilized in the matrix posterior pedicle screw, hook and rod fixation system.The driver is specifically utilized for screw and locking cap insertion per relevant technique guide.The sport grip t25 stardrive (03.632.005) was returned with a complaint condition of ¿stripped¿.The returned instrument was examined and the complaint condition was able to be confirmed as the driver tip was found to be worn.Replication of the complaint condition is not applicable as the device is already worn.No definitive root cause was able to be determined; the failure mode is typically associated with rough handling and/or attempted screw insertion when the driver is not firmly seated in the screw¿s drive recess.Relevant drawings for the returned instrument were reviewed.Dimensional analysis at the of the distal tip is not applicable due to post-manufacturing damage.No definitive root cause was able to be determined; the failure mode is typically associated with rough handling and/or attempted screw insertion when the driver is not firmly seated in the screw¿s drive recess.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a matrix straight screwdriver malfunctioned during a l5-s1 fusion on (b)(6) 2017.The surgeon had placed his rods and was ready to place the caps.When the technician loaded the locking caps on the matrix t25 straight screwdriver, they kept falling off.The screwdriver would not retain the caps.We placed it on the back table and used a backup screwdriver to complete the surgery.The procedure was completed successfully and without patient harm.During manufacturer¿s investigation of the returned device it was identified that the driver tip is worn.This condition was re-evaluated and determined to be reportable on (b)(6) 2017.Concomitant devices reported: matrix locking cap without saddle (part # 09.632.099, lot# unknown, quantity # 2).This report is for one (1) sport grip t25 stardrive shaftf/matrix-standard this is report 1 of 1 for complaint (b)(4).

Brand Name
SPORT GRIP T25 STARDRIVE SHAFTF/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6931931
Report Number1719045-2017-11041
Device Sequence Number11123734
Product Code HXX
UDI-Device Identifier10705034718705
UDI-Public(01)10705034718705(10)6847814
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.005
Device Lot Number6847814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1